Alert archive / Florida / Beach Hazards Statements in 2015
Beach Hazards Statement 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Jun 28, 2015, 5:04 AM EDT for 6 counties in Florida. It took effect at Jun 28, 2015, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2015, 5:04 AM EDT (09:04 UTC)
- In effect from
- Jun 28, 2015, 8:00 AM EDT
- Expired
- Jun 28, 2015, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WHUS42 KTBW 280904 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 504 AM EDT SUN JUN 28 2015 ...RIP CURRENT THREAT INCREASING ALONG AREA BEACHES... .PERSISTENT WESTERLY WINDS OVER THE GULF WATERS WILL PRODUCE A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING AT AREA BEACHES. FLZ050-151-155-160-162-165-290000- /O.NEW.KTBW.BH.S.0005.150628T1200Z-150629T0000Z/ PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE- 504 AM EDT SUN JUN 28 2015 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A BEACH HAZARDS STATEMENT FOR A MODERATE RISK OF RIP CURRENTS...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE RISK OF LIFE THREATENING RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Jun 28, 4:53 AM EDT, 11 minutes earlier.
Area forecast discussion, Jun 28, 4:53 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT SUN JUN 28 2015
.UPDATE...
PERSISTENT WESTERLY WINDS ALONG AREA BEACHES HAS PRODUCED A
MODERATE RISK OF RIP CURRENTS TODAY. A BEACH HAZARDS STATEMENT
WILL BE SENT SHORTLY TO COVER THIS HAZARD THROUGH 00Z
TONIGHT...AFTER WHICH WINDS WILL SUBSIDE ENOUGH FOR THE THE RIP
CURRENT THREAT TO DIMINISH.
&&
.PREV DISCUSSION... /ISSUED 340 AM EDT SUN JUN 28 2015/
SHORT TERM (TODAY - MONDAY)...
EARLY MORNING WATER VAPOR SATELLITE IMAGERY IS SHOWING A STRONG
MOISTURE GRADIENT ASSOCIATED WITH A COLD FRONT CURRENTLY MOVING
THROUGH THE SOUTHEASTERN CONUS...WITH A BAND OF ELEVATED MOISTURE
TO THE SOUTH OF THIS BOUNDARY MOVING IN TOWARDS THE GULF COAST.
CLOSER TO HOME...THE SURFACE RIDGE AXIS IS CENTERED OVER SOUTHERN
FLORIDA...WITH A LESS EXTREME POCKET OF DRY AIR ROTATING AROUND
THE RIDGE AND INTO THE FLORIDA PENINSULA THIS MORNING. AS THE
COLD FRONT EDGES CLOSER AND STALLS OUT AROUND NORTHERN FLORIDA
LATER TODAY AND TONIGHT...WESTERLY/SOUTHWESTERLY FLOW WILL
DOMINATE THE AREA BETWEEN THIS FRONT AND THE RIDGE AXIS TO THE
SOUTH. THIS FLOW PATTERN IS ALREADY DEVELOPING SOME SCATTERED
SHOWERS OVER THE GULF THAT WILL MOVE INTO THE REGION THROUGH THE
REST OF THE MORNING...BUT FROM THE TAMPA BAY AREA SOUTH THE
POCKET OF DRY AIR WILL KEEP RAIN CHANCES LIMITED TODAY.
HOWEVER...THE NATURE COAST SHOULD SEE THE MORNING SHOWERS
TRANSITIONING TO SCATTERED/NUMEROUS THUNDERSTORMS AS A RESULT OF
THE ELEVATED MOISTURE POOLED SOUTH OF THE APPROACHING FRONT
INTERACTING WITH DAYTIME HEATING.
THE BAND OF MOISTURE WILL EXPAND SOUTH AND COVER THE ENTIRE
FORECAST AREA BY MONDAY AFTERNOON. SO EXPECT MORE SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER THE NORTHEASTERN GULF LATE
TONIGHT/EARLY MONDAY MORNING...THEN EXPAND SOUTHEAST ACROSS THE
ENTIRE AREA THROUGH THE AFTERNOON.
LONG TERM (MONDAY NIGHT-SATURDAY)...
THE PERIOD BEGINS WITH SURFACE HIGH PRESSURE RIDGING ACROSS SOUTH
FLORIDA AND IN THE UPPER LEVELS...A TROUGH IN PLACE OVER MUCH OF
THE EASTERN U.S. WITH THE TROUGH AXIS JUST TO THE WEST OF THE
PENINSULA. THE HIGH PRESSURE RIDGE AXIS WILL START TO LIFT NORTH
TO ACROSS THE CENTRAL PENINSULA ON TUESDAY AS UPPER RIDGING BUILDS
IN ALOFT FROM THE ATLANTIC. WINDS WILL CONTINUE FROM THE W/SW
ACROSS THE NATURE COAST...BUT TURN TO THE S/SE ACROSS CENTRAL AND
SOUTHERN ZONES WITH AFTERNOON SEA BREEZES DEVELOPING EACH DAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA EACH DAY.
THIS PATTERN WILL CONTINUE THROUGH SATURDAY. TEMPERATURES WILL
GENERALLY BE IN THE LOWER TO MID 90S FOR HIGHS AND IN THE
70S...EXCEPT AROUND 80 ALONG THE COAST FOR LOWS.
AVIATION...
A FEW SHOWERS DEVELOPING OVER THE GULF OF MEXICO WILL MOVE EAST
ACROSS TAMPA BAY THROUGH THE REST OF THE MORNING...WITH
THUNDERSTORMS DEVELOPING LATE MORNING/EARLY AFTERNOON. STORMS WILL
THEN QUICKLY MOVE EAST AND AWAY FROM THE COAST BY MID AFTERNOON.
A DRIER AIRMASS OVER SOUTHWEST FLORIDA WILL LIMIT RAIN CHANCES FOR
KPGD/KFMY/KRSW...AND ALTHOUGH A BRIEF SHOWER OR STORM CANNOT BE
RULED OUT...CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE MENTION IN
THE TAFS AT THIS TIME.
MARINE...
A COLD FRONT STALLING OUT JUST NORTH OF THE WATERS TONIGHT WILL
FOCUS WESTERLY TO SOUTHWESTERLY FLOW OVER THE COASTAL
WATERS...WITH WIND SPEEDS INCREASING TO AROUND 15 KNOTS NORTH OF
ENGLEWOOD. THE FRONT WILL ALSO INCREASE MOISTURE...WITH SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS NORTH OF TAMPA BAY EXPECTED
FOR THE NEXT COUPLE OF DAYS. BY TUESDAY...THE SURFACE RIDGE WILL
LIFT BACK TO ACROSS THE FLORIDA PENINSULA...BRINGING LIGHT FLOW
AND AFTERNOON SEA BREEZES.
FIRE WEATHER...
NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS OUTSIDE OF
THUNDERSTORM ACTIVITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 91 78 89 77 / 20 20 50 20
FMY 93 76 92 77 / 20 10 30 20
GIF 93 76 90 75 / 20 10 60 20
SRQ 90 78 89 76 / 20 10 30 20
BKV 91 74 88 74 / 30 30 50 30
SPG 90 79 88 79 / 20 20 50 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING FOR COASTAL CHARLOTTE-COASTAL
HILLSBOROUGH-COASTAL LEE-COASTAL MANATEE-COASTAL
SARASOTA-PINELLAS.
GULF WATERS...NONE.
&&
UPDATE/AVIATION/FIRE WEATHER...18/FLEMING
MARINE...18/FLEMING
DECISION SUPPORT...24/HUBBARDHazardous weather outlook, Jun 27, 5:29 AM EDT, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 529 AM EDT SAT JUN 27 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-272000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 529 AM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...RIP CURRENT IMPACT... WESTERLY FLOW MAY PRODUCE A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. HUBBARD
Nearby
Beach Hazards Statements in Florida, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.